Should I be worried of occasional nausea and vomiting?
User rating for this question
My 17 year old son has on several occasions felt nauseous in the mornings that will normally go away in a few hours after he has been awake. On some of those occasions it is bad enough that he will throw up and it stays with him throughout the day. He is in overall good health. I was just wondering if it could be something serious or maybe an allergy? I'm just not sure where to begin.
Posted Mon, 6 Jan 2014 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 27 minutes later
Brief Answer: Need more information. Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. I need some more information before I can give my opinion. 1. How long has he been having this symptom? 2. Is he having heartburn, sour belching? 3. Is he on any medications? 4. Any tests done so far? Kindly get back to me with these information and I will give my opinion. Regards, Dr.Ratnakar Kini
Follow-up: Should I be worried of occasional nausea and vomiting? 1 hour later
He will have this come up every few months or so. Usually lasts a couple days. Normally when he feels this way it will pass in a few hours and he will feel fine the rest of the day. He is not on any medications. It doesn't seem to be a sour stomach, just nausea. He is not one to over eat. He eats when he's hungry and normally just enough to satisfy his hunger. He is tall and thin, so he does not over indulge. We always thought that it was possibly a nervous stomach, he tends to be a perfectionist and is a junior in high school.
Answered by Dr. Ratnakar Kini 42 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Thanks for providing the information I asked for. Nausea in the morning can be a sign of gastroesophageal reflux disease. Though heartburn is a classic symptom of GERD, sometimes it can present with these symptoms. I would advice him to take prilosec for about 4 weeks. A response to this medication itself is diagnostic of GERD. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
People also viewed
- Chesty cough when smoking dying
- Fast onset of chesty cough
- Should i be worried of occasional nausea and vomiting
- Is diarrhea a side effect of d.h.e. 45?
- Meth nausea vomiting smoke
- Cheston cold total vs cheston cold
- Is diarrhea a side effect of ezetimibe?
- Nausea vomiting not eating have ibs worried
- Hunger nausea vomiting
- Erdheim chester heart life expectancy
- Nausea vomiting red face
- Is diarrhea a side effect of herceptin?
- Nosebleeds and chesty cough
- Is diarrhea a side effect of flucelvax?
- Is diarrhea a side effect of follistim?